ClinVar Miner

Submissions for variant NM_000487.6(ARSA):c.449C>G (p.Pro150Arg) (rs199476375)

Minimum review status: Collection method:
Minimum conflict level:
ClinVar version:
Total submissions: 1
Download table as spreadsheet
Submitter RCV SCV Clinical significance Condition Last evaluated Review status Method Comment
Invitae RCV000698866 SCV000827555 uncertain significance Metachromatic leukodystrophy 2018-12-18 criteria provided, single submitter clinical testing This sequence change replaces proline with arginine at codon 150 of the ARSA protein (p.Pro150Arg). The proline residue is highly conserved and there is a moderate physicochemical difference between proline and arginine. This variant is not present in population databases (ExAC no frequency). This variant has been reported as homozygous in an individual affected with metachromatic leukodystrophy (PMID: 26462614) as well as the presymptomatic sibling (PMID:23845948). This variant is also known as p.Pro148Arg in the literature. Algorithms developed to predict the effect of missense changes on protein structure and function do not agree on the potential impact of this missense change (SIFT: "Deleterious"; PolyPhen-2: "Probably Damaging"; Align-GVGD: "Class C0"). A different missense substitution at this codon (p.Pro150Leu, also known as P148L) has been reported in individuals affected with metachromatic leukodystrophy (PMID: 10381328). In summary, the available evidence is currently insufficient to determine the role of this variant in disease. Therefore, it has been classified as a Variant of Uncertain Significance.

The information on this website is not intended for direct diagnostic use or medical decision-making without review by a genetics professional. Individuals should not change their health behavior solely on the basis of information contained on this website. Neither the University of Utah nor the National Institutes of Health independently verfies the submitted information. If you have questions about the information contained on this website, please see a health care professional.